Forums


Symptoms

Passing out

  • By Pat dufrane

    Does anyone else experince fainting when suffering from severe migraines. I have had what i call non functioning migraines for years and have spent the last two weeks suffering badly from them. My dr has given me percocet for pain and have tried so many different meds to top or prevent with no help. I am 59 yrs old have cad, have had double bypass, have type 2 diabetes which is controlled well with victoza which i have been on for about 3 years. I al have microvascular disease. Does anyone have any suggestions that might help. We have stopped percocet thinking it may be rebound headaches, pain justbworse without pain meds. Having difficulty with words, vision, and smells also

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Pat dufrane,

    Thank you for your questions and being part of the Migraine.com community!Let me see what I can do to help.

    I have heard of people fainting with a migraine, but not frequently. I’m happy to hear you’ve discuss this with your doctor so he can rule out anything more serious. I can tell you opioid pain relievers won’t stop the migraine process, they’ll just mask the pain and create rebound, now called medication overuse headache, or moh. Moh is not fun, but can be managed by discontinuing the offending medication with the doctors supervision. There are medications that abort, or stop the migraine process called triptans and/or ergotamines. You can read more about those here; https://migraine.com/blog/migraine-management-essential-5-abortive-treatment/.

    You may want to investigate seeing a doctor who is a bit more knowledgeable in migraine and headache disorders. It’s not that your doctor isn’t a good one, rather isn’t able to be an expert in migraine/headache because he treats so many other conditions. A migraine/headache expert is board certified in headache medicine, which is different than being certified in neurology, and treats one condition all day, every day – migraine and headache. Here is more information on how these doctors are special and how to find one; http://migraine.com/blog/how-are-migraine-specialists-different/ and https://migraine.com/blog/really-find-headache-specialist/.

    This article has excellent information in it on how to manage migraine, I hope you find it helpful; https://migraine.com/infographic/migraine-management-seven-essentials/.

    Please let me know how you are doing,
    Nancy

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Pat,

    I also wanted to mention that when we start new medications, it can take up to 90 days (at the proper dose) before we see a reduction in our migraine frequency and severity. Also during this time potential side effects may lessen. The thing is if we don’t give each medication a fair trial, we’ll never know which one would have been “the one” to work.

    Nancy

    Reply Created with Sketch. reply